Alert archive / Kansas / Flash Flood Warnings in 2011

Flash Flood Warning 4, NWS Hastings, NE

May 24, 2011Osborne County, Kansas

NWS Hastings, NE issued this flash flood warning at May 24, 2011, 7:30 PM CDT for Osborne County, Kansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 7:30 PM CDT (00:30 UTC)
Expired
May 25, 2011, 1:30 AM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

County Osborne County, KS

The radar

The Grand Island radar (KUEX), 108 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 10:49 PM CDTFLASH FLOOD12 Sw Osborne, KSTWO BRIDGES UNDERWATER ONE HALF MILE NORTHEAST OF COVERT.
May 24, 10:49 PM CDTHEAVY RAIN 512 Sw Osborne, KSPUBLIC REPORTS OF 5 TO 6 INCHES OF RAINFALL IN THE COVERT AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 199 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -482 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1979 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-482 m²/s²
0-3 km storm-relative helicity
-388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WGUS53 KGID 250030
FFWGID
KSC141-250630-
/O.NEW.KGID.FF.W.0004.110525T0030Z-110525T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
730 PM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OSBORNE COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 130 AM CDT WEDNESDAY

* AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL OF 2 TO 4 INCHES HAS ALREADY FALLEN OVER THE 
  AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALTON...DOWNS...NATOMA...OSBORNE AND PORTIS.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SOUTH FORK 
SOLOMON RIVER...NORTH FORK SOLOMON RIVER...KILL CREEK...CARR 
CREEK...PARADISE CREEK...GLEN ELDER RESERVOIR AREA AND EAGLE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3957 9904 3957 9849 3913 9848 3913 9904

$$
JCB
3 follow-up statements
944 
WGUS73 KGID 250345
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1045 PM CDT TUE MAY 24 2011

KSC141-250630-
/O.CON.KGID.FF.W.0004.000000T0000Z-110525T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSBORNE KS-
1045 PM CDT TUE MAY 24 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR OSBORNE COUNTY UNTIL 130
AM CDT...

RUNOFF FROM EARLIER HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL 
PROMOTE AREAS OF FLOODING.  OSBORNE COUNTY OFFICIALS REPORT WATER 
OVER A ROAD ABOUT 8 MILES WEST SOUTHWEST OF OSBORNE.  ADDITIONAL 
LOWLAND FLOODING IS ALSO OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...ALTON...
DOWNS...NATOMA...OSBORNE AND PORTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3957 9904 3957 9849 3913 9848 3913 9904

$$
521 
WGUS73 KGID 250410
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1110 PM CDT TUE MAY 24 2011

KSC141-250630-
/O.CON.KGID.FF.W.0004.000000T0000Z-110525T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSBORNE KS-
1110 PM CDT TUE MAY 24 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR OSBORNE COUNTY UNTIL 130
AM CDT...

AT 11 PM CDT...RUNOFF FROM THUNDERSTORMS TUESDAY EVENING WILL 
CONTINUE TO CAUSE AREASOF FLASH FLOODING.  OSBORNE COUNTY OFFICIALS 
HAVE RECEIVED RAINFALL REPORTS IN EXCESS OF 4 INCHES IN THE COVERT 
AREA WHICH IS LOCATED 12 MILES SOUTHWEST OF OSBORNE.  TWO BRIDGES 
NORTHEAST OF COVERT HAVE WATER OVER THEM.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...COVERT...ALTON...DOWNS...NATOMA...OSBORNE AND PORTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3957 9904 3957 9849 3913 9848 3913 9904

$$

FAY
764 
WGUS73 KGID 250628
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
128 AM CDT WED MAY 25 2011

KSC141-250643-
/O.EXP.KGID.FF.W.0004.000000T0000Z-110525T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSBORNE KS-
128 AM CDT WED MAY 25 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OSBORNE COUNTY WILL
BE ALLOWED TO EXPIRE AT 130 AM CDT...

THE FLASH FLOOD WARNING WILL BE REPLACED WITH A FLOOD WARNING AS 
FLOODING CONTINUES ACROSS OSBORNE COUNTY.

LAT...LON 3957 9904 3957 9849 3913 9848 3913 9904

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:12 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 24, 6:12 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
612 PM CDT TUE MAY 24 2011

.AVIATION...00Z TAF. A LINE OF THUNDERSTORMS IN NORTHERN KANSAS IS
MOVING NORTHWARD THIS EVENING. IF THE STORMS CONTINUE TO PROPAGATE
NORTHWARD AT THEIR CURRENT VELOCITY...AND THEY ARE EXPECTED TO...THE
STORMS WILL MOVE INTO THE KGRI AREA AROUND 01Z. STORMS COULD
CONTINUE IN THE AREA THROUGH 09Z. AFTER 10Z...MVFR CONDITIONS ARE
EXPECTED TO PREVAIL THROUGH THE END OF THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 414 PM CDT TUE MAY 24 2011/

SHORT TERM...THROUGH WEDNESDAY NIGHT. IN THE SHORT TERM WE ARE
FOCUSED IN ON SEVERE WEATHER POTENTIAL AND FLOOD RISK. GOING INTO
WEDNESDAY...STRONG WINDS BEHIND THE LOW BECOME AN ISSUE.

REGARDING SEVERE WEATHER...MORNING CONVECTION CLEARED MUCH OF THE
MORE FAVORABLE AIR SOUTH OF THE FORECAST AREA. WE HAVE HAD TROUBLE
DESTABILIZING...AND THE BEST FOCUS IS FURTHER SOUTH NEAR WICHITA
AND DODGE CITY AT TIME. MODELS HAVE COME INTO BETTER AGREEMENT
WITH INTENSE THUNDERSTORM DEVELOPMENT IN CENTRAL KANSAS...SET TO
MOVE NORTHEAST. WE APPEAR TO BE SEEING THAT NOW...BUT THOSE STORMS
WILL RUN INTO A TOUGH ENVIRONMENT INITIALLY...LIMITED STABILITY AND
LESS FAVORABLE LOW LEVEL WINDS. THIS SHOULD CHANGE WITH TIME AS
SURFACE IS STILL PROJECTED TO END UP IN NORTH CENTRAL KANSAS BY
10 PM. LOW LEVEL JET WILL FEED INSTABILITY AIR NORTH INTO THE SOUTHERN
CWFA ESPECIALLY...AND THAT SHOULD BE THE MOST ACTIVE TIME OF THE
EVENING. AT THE SAME TIME...NEGATIVE TILT UPPER ENERGY WILL START
TO CRANK INTO CENTRAL KANSAS. WE EXPECT AN ACTIVE PERIOD FROM
ABOUT 6-7 PM...TO NEAR MIDNIGHT. MOST LIKELY RISK FOR AN ISOLATED
TORNADO IS IN THE SOUTHEAST CWFA IN THE MID/LATE EVENING
TIMEFRAME...PENDING STORMS STAYING ROOTED IN THE BOUNDARY LAYER.
ALL AREAS HAVE SOME RISK FOR SEVERE CONVECTION...BUT MUCH OF THE
REST OF THE CWFA WILL BE MORE AN ELEVATED LARGE HAIL TYPE EVENT.
EXPECTED A TORNADO WATCH IN THE NEXT HOUR OR SO TO THE NORTH OF
THE SOUTHERN KANSAS WATCH TO COVER THIS RISK.

OVERNIGHT...THOUGH RAIN CHANCES REMAIN HIGH IN THE FORECAST...SIGNS
NOW POINT TOWARD GREATER DRY SLOT POTENTIAL OVERNIGHT FOR MUCH OF
THE FORECAST AREA AS THE UPPER ENERGY PUSHES EAST. LOW LEVEL JET
ALSO SHIFTS EAST...SO THESE TWO FACTORS MAY LIMIT RAIN OVERNIGHT
AND THE FORECAST WILL LIKELY HAVE TO BE TEMPERED SOME.

ON WEDNESDAY...ISSUED A WIND ADVISORY FOR MOST OF THE WESTERN
3/4 OF THE FORECAST AREA. LOOKS LIKE STRONG GRADIENT WIND WILL
SET UP ON THE BACKSIDE OF THE LOW...AS THE SURFACE LOW SLOWLY
WORKS EAST. ISOALLOBARIC COMPONENT WITH STRONG PRESSURE RISES WILL
INCREASE STRONG WINDS. GUIDANCE NUMBERS SUGGEST 30KT WINDS BY
BY LATE MORNING ALONG AND EAST OF A FULLERTON...TO SMITH CENTER
LINE. THE WINDS WILL OVERTAKE THE AREA FROM NORTHWEST TO
SOUTHEAST DURING THE DAY. STRONGEST WINDS LOOK TO BE FROM ORD DOWN
TO ARAPAHOE WHERE GUSTS WHERE GUSTS TO 50 MPH ARE POSSIBLE. LOOKS
TO BE PRETTY CLOSE TO SLAM DUNK WIND ADVISORY. ALONG WITH THE WIND
IS COOLER TEMPERATURES...AND A LARGE AREA OF WRAP AROUND RAINFALL
MAKING FOR A MISERABLE DAY SOME AREAS. THIS STRATI-FORM WRAP
AROUND RAIN COULD BE PRETTY DARN HEAVY AT TIMES...AND ADD UP TO
OVER AN INCH JUST DURING THE DAY ON WEDNESDAY AT MANY
LOCATIONS...AND ALREADY ON TOP OF THE RAIN TODAY AND WHATEVER
FALLS TONIGHT. THE FLOOD WATCH CONTINUES AS A RESULT.

WINDS WILL DROP OFF WEDNESDAY EVENING...AND SHOWERS WILL MOVE OUT.

LONG TERM...THURSDAY THROUGH TUESDAY. MAIN FORECAST CONCERNS WILL
BE CHANCES FOR THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY...SATURDAY
THROUGH SUNDAY AND MONDAY NIGHT INTO TUESDAY AND TEMPERATURES.

MODELS CONTINUE TO HAVE RUN TO RUN INCONSISTENCIES AS WELL AS MODEL
TO MODEL INCONSISTENCIES. THURSDAY THERE IS A SHORT WAVE RIDGE THAT
WILL AFFECT THE AREA KEEPING SKIES CLEAR AND TEMPERATURES WILL STILL
BE ON THE COOL SIDE WITH LITTLE TIME TO RECOVER TEMPERATURES. BY
THURSDAY NIGHT THERE WILL BE A UPPER LEVEL WAVE THAT MOVES INTO THE
AREA AND WILL BRING A SURFACE LOW THROUGH KANSAS AND AN INVERTED
TROUGH TO THE NORTH. WITH THE UPPER WAVE SOME THUNDERSTORMS ARE
POSSIBLE THURSDAY NIGHT INTO FRIDAY.

WITH ALL OF THE MODEL DIFFERENCES...HAVE TRIED TO KEEP THE CHANGES
IN THE EXTENDED TO A MINIMUM. DEPENDING ON WHICH MODEL YOU
BELIEVE...THERE WILL BE A FEW UPPER LEVEL WAVES THAT MOVE THROUGH
THE CENTRAL PLAINS. QUITE HONESTLY THERE IS A LITTLE CHANCE FOR SOME
THUNDERSTORMS ON AND OFF THROUGH THE WEEKEND INTO EARLY NEXT
WEEK...BUT TRIED TO JUST PICK WHEN THE BETTER WAVES WILL BE MOVING
THROUGH THE AREA. WITH THE MODEL INCONSISTENCIES THIS IS A
CHALLENGE. HAVE KEPT SOME THUNDERSTORMS FOR SATURDAY THROUGH SUNDAY
AND AGAIN MONDAY NIGHT INTO TUESDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

     WIND ADVISORY FROM 10 AM TO 7 PM CDT WEDNESDAY FOR NEZ040-041-
     047-048-062-063-074>076-084-085.

     WIND ADVISORY FROM 7 AM TO 7 PM CDT WEDNESDAY FOR NEZ039-046-060-
     061-072-073-082-083.

KS...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KSZ005>007-017>019.

     WIND ADVISORY FROM 10 AM TO 7 PM CDT WEDNESDAY FOR KSZ005-006-
     017-018.

&&

AVIATION...EDDY
Hazardous weather outlook, May 24, 5:28 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
528 PM CDT TUE MAY 24 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
528 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE MAIN FOCUS THROUGH THE EVENING HOURS IS A RISK FOR SEVERE
WEATHER ACROSS THE OUTLOOK AREA. SURFACE LOW PRESSURE WILL MOVE
NORTHEAST BY LATE EVENING...TOWARD NORTHEAST KANSAS. THIS WILL
DRAG A WARM FRONT NORTH...AND PRODUCE INCREASINGLY FAVORABLE
CONDITIONS FOR SEVERE THUNDERSTORMS.

WHILE THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL
OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...THERE IS A
HEIGHTENED RISK OVER PARTS OF NORTH CENTRAL KANSAS AND FAR
SOUTH CENTRAL NEBRASKA. THIS AREA OF CONCERN IS ALONG AND SOUTH OF
HIGHWAY 136 IN SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. IN
THIS AREA...THERE IS A SLIGHTLY HIGHER RISK OF ISOLATED TORNADOES
THIS EVENING...GENERALLY THROUGH MIDNIGHT. HAIL LARGER THAN GOLF
BALLS...WINDS GUSTS IN EXCESS OF 60 MPH...AND HEAVY RAIN WILL ALSO
BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA.

AS MENTIONED...ANY ADDITIONAL HEAVY RAIN WILL CAUSE THE FLOOD AND
FLASH FLOODING POTENTIAL TO INCREASE QUICKLY. ADDITIONAL RAIN
AMOUNTS IN HEAVIER THUNDERSTORMS COULD TOP 2 INCHES. A FLOOD WATCH
IS IN EFFECT THROUGH WEDNESDAY FOR THE ENTIRE OUTLOOK AREA.

THE RISK FOR SEVERE WEATHER WILL DROP OFF AROUND OR SHORTLY AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...A WIND ADVISORY IS POSTED FOR A GOOD PORTION OF THE
OUTLOOK AREA. SUSTAINED NORTH WINDS OF 25 TO 35 MPH WILL BE
COMMON...WITH SOME AREAS GUSTING OVER 45 MPH AT TIMES.

A FLOOD WATCH REMAINS POSTED FOR THE ENTIRE OUTLOOK AREA THROUGH
WEDNESDAY. SOME OF THE HEAVIER RAIN IS LIKELY TO THE WEST AND
NORTH OF THE HASTINGS AREA...WHERE A STEADY DIET OF RAIN WILL
TALLY IN EXCESS OF ONE INCH OF RAIN DURING THE DAY.

THUNDERSTORM CHANCES RETURN THURSDAY NIGHT AND FRIDAY.
INTERMITTENT CHANCES REMAIN IN THE FORECAST SATURDAY AND SUNDAY...
AND THEN AGAIN MONDAY NIGHT AND TUESDAY. TOO MUCH UNCERTAINTY
EXISTS AT THIS TIME TO DETERMINE THE RISK FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING...
GENERALLY THROUGH MIDNIGHT...ESPECIALLY ACROSS NORTH CENTRAL
KANSAS AND FAR SOUTH CENTRAL NEBRASKA. ALSO...PLEASE REPORT ANY
SEVERE WEATHER AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 24, 5:46 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
546 PM CDT TUE MAY 24 2011

KSZ018-019-242315-
MITCHELL KS-OSBORNE KS-
546 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL AND OSBORNE COUNTIES
UNTIL 615 PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
NATOMA TO 9 MILES SOUTHEAST OF ADA...AND MOVING NORTH AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BELOIT...
  HUNTER...
  VICTOR...
  TIPTON...
  ASHERVILLE...
  OSBORNE...
  ALTON...
  GLEN ELDER...
  DOWNS...
  CAWKER CITY...
  SCOTTSVILLE...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3914 9901 3955 9902 3956 9795 3922 9792
      3921 9796 3921 9848 3913 9849
TIME...MOT...LOC 2246Z 182DEG 47KT 3906 9898 3907 9782

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:43 PM CDTTornado WarningGIDMitchell32 min
May 24, 7:56 PM CDTSevere Thunderstorm WarningGIDJewell, Smith49 min
May 24, 8:05 PM CDTTornado WarningGIDJewell25 min
May 24, 8:09 PM CDTTornado WarningGIDJewell36 min
May 24, 8:18 PM CDTRiver Flood WarningGIDOsborne36 hr
May 24, 8:34 PM CDTTornado WarningGIDSmith16 min
May 24, 8:42 PM CDTAreal Flood AdvisoryGIDMitchell98 min
May 24, 8:57 PM CDTTornado WarningGIDSmith33 min
May 24, 10:08 PM CDTAreal Flood AdvisoryGIDJewell, Mitchell12 hr
May 25, 1:27 AM CDTAreal Flood WarningGIDJewell43 hr
May 25, 1:37 AM CDTAreal Flood WarningGIDOsborne33 hr
May 25, 2:24 AM CDTRiver Flood WarningGIDOsborne, Smith48 hr
May 25, 8:38 AM CDTRiver Flood WarningGIDMitchell41 hr
May 25, 10:16 AM CDTAreal Flood WarningGIDJewell, Mitchell24 hr
May 25, 12:12 PM CDTAreal Flood WarningGIDSmith27 hr

Nearby

Flash Flood Warnings in Kansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.